Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Has pain in left kidney. No UTI symptoms. On antibiotics for UTI. Guidance?

My daughter has been having several episodes of pain in her left kidney. Does not ever have symptoms of UTI;s but has had 6 incidental findings of UTI because we have gone to doc for pain in her kidney. she is having this pain daily. it has been so severe we have gone to ER only to be sent home because they give her a antibiotic for a UTI that they think is coming on. Could she have something serious in her kidney?
Asked On : Tue, 23 Apr 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Dec 2012
Hello Tracy,

Usually when there is recurrent kidney infection/pyelonephritis/UTI then other underlying diseases conditions should be investigated notably kidney stones or urinary system abnormally or malformations especially in children. If an adolescent or adult, then underlying conditions like diabetes, vaginal infections etc should be checked further.
Antibiotics might not get rid of the pain if there are kidney stones. It might get rid of the bacteria infection but not the pain as it will be caused by the stones. At this point it will be advisable to run an image scan (ultrasound or CT scan) to find out if there are stones. In addition to your antibiotics you should encourage your daughter to drink more fluids and also take OTC antispasmodics such as spasfon or buscopan or analgesic pain killers. You may consult a nephrologist for further assistance.

Hope this helps and wish you the best
Answered: Tue, 23 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor